Savella & High Blood Pressure

Discussion in 'Fibromyalgia Main Forum' started by luv2float, Mar 10, 2010.

  1. luv2float

    luv2float New Member

    Wow, I don't know what to do. I take blood pressure medicine and now that I've started Savella it is going up and up. Also, I'm having such hot flashes and sweating it's driving me crazy. My doc had me on 100mg of Savella a day, and when I started having these symptoms he had me stop for 2 weeks then switched me to 50mg a day.

    Well, when I was off of it, I flared and the pain was 3 times worse then I've ever experienced. When I started the 25's twice a day, I got over the flare, but, now the blood pressure is up again.

    This is the first drug that has ever helped my fibro at all. I don't want to go off of it again. What would you do?
  2. springrose22

    springrose22 New Member

    I would absolutely not take anything that makes my BP go up. Period. Marie
  3. siestasuze

    siestasuze New Member

    Wow, I read your reply to my post and now just read your very similar post!

    Isn't this horrible? I know exactly how you feel! Since I started lower the dose and playing around with it, the pain is so much worse. Do You get chest tightness also with these episodes?

    You are already on BP meds? How much higher are your BP readings ?

    I wonder if they made the med in a "EXTENDED RELEASE" if this would help with the side effects we're having?

    You are right, This has also been the best med for my fibro and actually depression that I have ever , ever been on. I don't want to go off either, and I am very down about it.

    What to do?
  4. mrlondon

    mrlondon Member

    Savella increases norepinephrine levels, which increases blood pressure. In fact, some people want to stop Savella from being sold, because of this effect:

    I would suggest trying to take extra magnesium, as magnesium can block the release of norepinephrine, which can help reduce blood pressure. See:;44/6/897

    Perhaps the reason why you have high blood pressure in the first place, is due to a lack of magnesium. And if the magnesium doesn't help, what med are you using to reduce your blood pressure? If you aren't on a beta blocker, maybe you should switch to one of them, as they block the blood pressure effects of norepinephrine, by preventing it from binding to beta receptors on nerves.

    - Mark
    [This Message was Edited on 03/12/2010]